Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 96, NWS Kansas City, MO

June 21, 2016Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 21, 2016, 9:31 AM CDT for Linn County, Livingston County, Missouri. It took effect at Jun 21, 2016, 6:48 PM CDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Jun 21, 2016, 9:31 AM CDT (14:31 UTC)
In effect from
Jun 21, 2016, 6:48 PM CDT
Expired
Jun 23, 2016, 9:15 PM CDT
In force
50 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 21.63 ft at Jun 22, 2016, 4:00 AM CDT.

actionminormoderate102006/2106/2206/2306/2406/25
Action stage
19 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

565 
WGUS43 KEAX 211431
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
931 AM CDT TUE JUN 21 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Chillicothe affecting Linn and Livingston 
  Counties.
  
  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC115-117-221431-
/O.NEW.KEAX.FL.W.0096.160621T2348Z-160624T0215Z/
/CHZM7.1.ER.160621T2348Z.160622T0600Z.160623T0215Z.NO/
931 AM CDT TUE JUN 21 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Chillicothe.
* from this evening to Thursday evening.
* At  8:45 AM Tuesday the stage was 5.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 26.3 feet by early Wednesday morning. The river will 
  fall below flood stage by Wednesday before midnight.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24    5.6   Tue 09 AM   26.3 Wednesday morning
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-221430-
/O.NEW.KEAX.FL.W.0097.160622T0635Z-160624T2152Z/
/SNZM7.2.ER.160622T0635Z.160622T1800Z.160623T2152Z.NO/
931 AM CDT TUE JUN 21 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Sumner.
* from late tonight to Friday afternoon.
* At  8:45 AM Tuesday the stage was 8.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 30.6 feet by early Wednesday afternoon. 
  The river will fall below flood stage by Thursday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26    8.9   Tue 09 AM   30.6 Wednesday afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
1 follow-up statement
769 
WGUS83 KEAX 220205
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
905 PM CDT TUE JUN 21 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Chillicothe affecting Linn and Livingston 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC115-117-220235-
/O.CAN.KEAX.FL.W.0096.000000T0000Z-160624T0215Z/
/CHZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 PM CDT TUE JUN 21 2016

The Flood Warning is cancelled for
  The Grand River near Chillicothe.
* At  8:45 PM Tuesday the stage was 20.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  23.1 feet early Wednesday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   20.8   Tue 09 PM   23.1 early Wednesday 
afternoon
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-230204-
/O.EXT.KEAX.FL.W.0097.160622T0733Z-160624T1547Z/
/SNZM7.2.ER.160622T0733Z.160622T1800Z.160623T1547Z.NO/
905 PM CDT TUE JUN 21 2016

The Flood Warning continues for
  The Grand River near Sumner.
* from late tonight to Friday morning.
* At  8:45 PM Tuesday the stage was 22.5 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 28.6 feet by early Wednesday afternoon. 
  The river will fall below flood stage by late Thursday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   22.5   Tue 09 PM   28.6 early Wednesday 
afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 21, 6:32 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 21, 6:32 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
632 AM CDT TUE JUN 21 2016

.Discussion...
Issued at 419 AM CDT TUE JUN 21 2016

Well, at least some folks in the region are getting rain. Monday
afternoon a cold front settled in across northern Missouri, which in
the heat of the day was responsible for sparking thunderstorms
across northern Missouri. This initial afternoon activity ramped
down around sunset, but the onset of the nocturnal jet help
reinvigorate storms during the late night hours. Additionally, the
nocturnal jet has kept storms developing along an elevated boundary
arching from east central Nebraska into northwest and north central
Missouri. The persistent isentropic assent across this boundary has
kept storms percolating well into the early morning hours, with
individual storms moving southeast as they develop. This has already
resulted in some areas of northern Missouri getting raked by
multiple storms, causing some local flooding issues.

For the rest of Today...morning convection will persist across north
central and northeast Missouri though sunrise with the help of the
nocturnal jet. As such, it's expected that the what storms are
ongoing at sunrise will start to dissipate as the nocturnal jet
mixes out in the heat of the morning. This should focus any
remaining activity across far northeast Missouri and parts of Iowa
farther north and east late this morning and into the afternoon
hours. As such, the risk of further severe storms looks rather low
after this early morning activity moves out. Otherwise, with the
frontal boundary lifting back to the north as a warm front, expect
temperatures to be rather hot again, though the cloud cover and
lingering convection should take the edge off the heat across north
central through northeast Missouri, leaving highs up there in the
80s. Farther south and west, read along and south of the Missouri
River, temperatures will likely range through the low to mid 90s
with heat indices bubbling up around 100 degrees.

Wednesday continue to look like the hottest day of the week. Models
all point at shortwave trough moving through the prevailing
westerlies to our north today through Wednesday. As such the thermal
ridge axis will get bent over across eastern Kansas and Missouri,
spreading 850mb temperatures in the mid-20 centigrade across the
region. Abundant sunshine, southerly winds, and a bit of extra
heating ahead of the weak cold front that the northern Plains trough
is dragging with it, should all help to send afternoon highs well
into mid to upper 90s. Add in the moisture from our recent rain, and
expected heat indices for Wednesday will range around 105 to 110
degrees.

Wednesday night on through the weekend...will see more unsettled
weather prevailing. After the blast furnace of a day Wednesday, a
weak cold front is expected to settle into northern Missouri, much
like Monday's settling front -though timing is slightly different-.
This will give us a chance for storms again Thursday night into
Friday. While storms will once again likely be rather scattered in
nature, the general trend will take the edge of the heat from
Wednesday, with highs falling back into the low 90s and upper 80s
for the tail end of the work week and into the weekend.
Additionally, expect another northern Plains shortwave trough, this
one a bit bigger and more robust, to move across the Plains dragging
yet another storm inducing front across eastern Kansas and Missouri
this weekend keeping the hope of rain alive for those that haven't
seen much lately.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 631 AM CDT TUE JUN 21 2016

For the KC terminals, it should be a boring 24 hours in the TAFs as
VFR conditions are expected to persist through the day and overnight
hours as thunderstorms across northern Missouri are expected to stay
up across northern Missouri. However, have included VCTS for KSTJ
given its vicinity to the axis of the storms. Otherwise, expect
surface winds to generally prevail from the south once any
interfering surface boundary from the thunderstorms wash out this
morning. Winds tonight might start coming up as a strong low level
jet works in across western Missouri tonight, which might also result
in some low level wind shear overnight.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Cutter
Aviation...Cutter
Hazardous weather outlook, Jun 21, 6:02 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 AM CDT TUE JUN 21 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
602 AM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN ARE POSSIBLE THIS
 MORNING...MAINLY ACROSS FAR NORTH CENTRAL AND NORTHEAST MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 21, 4:15 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HEAVY RAIN       1 W GALLATIN            39.91N 93.98W
06/21/2016  M5.00 INCH       DAVIESS            MO   CO-OP OBSERVER

            MEASURED 5 INCHES IN RAIN GAUGE

&&

SBLAIR
Local storm report, Jun 21, 7:02 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 AM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 AM     HEAVY RAIN       GALLATIN                39.91N 93.96W
06/21/2016  M6.00 INCH       DAVIESS            MO   TRAINED SPOTTER

            EVENT TOTAL SO FAR

&&

32
Special weather statement, Jun 21, 7:48 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 AM CDT TUE JUN 21 2016

MOZ007-008-016-017-211315-
PUTNAM MO-SULLIVAN MO-ADAIR MO-SCHUYLER MO-
748 AM CDT TUE JUN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...
SOUTHWESTERN SCHUYLER...SOUTHEASTERN PUTNAM AND NORTHWESTERN ADAIR
COUNTIES UNTIL 815 AM CDT...

AT 748 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
UNIONVILLE...MOVING SOUTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NOVINGER...GREENTOP AND WORTHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4039 9304 4050 9294 4038 9254 4018 9270
TIME...MOT...LOC 1248Z 297DEG 30KT 4043 9294

MURRAY
Local storm report, Jun 21, 7:49 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 AM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HEAVY RAIN       PATTONSBURG             40.05N 94.14W
06/21/2016  M4.25 INCH       DAVIESS            MO   TRAINED SPOTTER

            EVENT TOTAL SO FAR

&&

32
Special weather statement, Jun 21, 8:17 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
817 AM CDT TUE JUN 21 2016

MOZ008-017-211345-
ADAIR MO-SCHUYLER MO-
817 AM CDT TUE JUN 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHUYLER AND
NORTHEASTERN ADAIR COUNTIES UNTIL 845 AM CDT...

AT 817 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREENTOP...OR 11 MILES SOUTH OF LANCASTER...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...QUEEN CITY...GREENTOP AND BRASHEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4027 9268 4044 9262 4041 9235 4013 9235
TIME...MOT...LOC 1317Z 282DEG 37KT 4036 9255

MURRAY
Special weather statement, Jun 21, 8:33 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
833 AM CDT TUE JUN 21 2016

MOZ002-004-012-013-211400-
GENTRY MO-NODAWAY MO-ANDREW MO-DE KALB MO-
833 AM CDT TUE JUN 21 2016

...SPECIAL WEATHER STATEMENT...

AT 832 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF SAVANNAH...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KING CITY...UNION STAR...BOLCKOW...ROSENDALE...COSBY...GUILFORD...
REA AND HELENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4010 9493 4021 9475 3999 9441 3982 9466
TIME...MOT...LOC 1332Z 313DEG 19KT 4010 9477

MURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:01 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Sullivan3 hr
Jun 20, 7:16 PM CDTSpecial Weather StatementEAXRay29 min
Jun 20, 8:00 PM CDTSpecial Weather StatementEAXRandolph30 min
Jun 20, 10:24 PM CDTSpecial Weather StatementEAXCaldwell51 min
Jun 20, 11:24 PM CDTSpecial Weather StatementEAXClay36 min
Jun 20, 11:42 PM CDTSevere Thunderstorm WarningEAXClay33 min
Jun 21, 12:00 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte45 min
Jun 21, 12:07 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Ray38 min
Jun 21, 12:34 AM CDTSevere Thunderstorm WarningEAXJackson, Lafayette41 min
Jun 21, 1:16 AM CDTSpecial Weather StatementEAXLafayette44 min
Jun 21, 2:10 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry6 hr
Jun 21, 4:56 AM CDTAreal Flood WarningEAXDaviess, Gentry, Harrison, Worth6 hr
Jun 21, 5:26 AM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Harrison4 hr
Jun 21, 6:42 AM CDTAreal Flood WarningEAXGrundy, Linn, Livingston3 hr
Jun 21, 7:48 AM CDTSpecial Weather StatementEAXAdair27 min
Jun 21, 8:13 AM CDTAreal Flood WarningEAXDaviess, DeKalb, Gentry3 hr
Jun 21, 8:17 AM CDTSpecial Weather StatementEAXAdair28 min
Jun 21, 8:33 AM CDTSpecial Weather StatementEAXAndrew27 min
Jun 21, 9:31 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
Jun 21, 10:03 AM CDTAreal Flood WarningEAXGrundy, Linn, Livingston117 min
Jun 21, 11:27 AM CDTAreal Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more9 hr
Jun 21, 2:47 PM CDTExcessive Heat WarningEAXClay, Jackson, Platte30 hr
Jun 21, 2:47 PM CDTHeat AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more30 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.